I feel helpless and hopeless - is there treatment?

< REFRESH >
Topic Title: I feel helpless and hopeless - is there treatment?
Created On: 04/29/2008 09:30 PM

View topic in raw text format.

Bookmark and Share

 04/30/2008 10:34 AM

Author Icon
toby459

Posts: 127

    REPLY     Quote     Top     Bottom    
 04/30/2008 10:31 AM

Author Icon
toby459

Posts: 127

Hi peacejoy, it seems you have tried a few options with no success. Did your gyn do an ultrasound? You might want to ask your doctor about trying a D & C with a hysteroscopy. With this procedure, the thickened lining of the uterus (which can cause excessive irregular bleeding) is scraped away, and a small scope is inserted into the uterus to check for polyps or fibroids, both of which can cause heavy, irregular bleeding. This can be done under IV sedation. Kim RN BSN GYN Team Leader
    REPLY     Quote     Top     Bottom    
 04/29/2008 09:30 PM

Author Icon
peacefuljoy27

Posts: 1

I'm 32 and I started having irregular periods about two years ago. About a year ago, they became more "regular" in their irregularity. I typically have about one week a month when I don't bleed at all. The rest of the month, there is either heavy or light bleeding. It seems to get heavier as the month goes on. The past few months, the cramps that go along with the heavier days have been debillitating. The problem didn't start until I started taking Lamictal for depression two years ago. My psychiatrist at the time (who has since passed away) told me it was okay to be a little irregular with this drug. I found out recently that he should have started me on hormone therapy as soon as my irregularity started. When I finally went to a gynecologist last November, he immediately told me that it was most likely the Lamictal that caused my problem. I am anovulatory.I was diagnosed as hypothyroid last summer. My primary care doctors told me that once my thyroid levels were within normal limits, my period should become regular again. That hasn't happened. I started going to a holistic doctor who prescribes herbs and amino acids. I stopped taking Lamictal in November. My periods are still the same. Last Wednesday, after a really upsetting Tuesday night of starting my period once again after a week, I called my gynecologist and I'm now on Yasmin. So far I'm still bleeding but I know I need to give it at least two months. Something that frustrates me greatly is that I can't exercise while I'm bleeding because it sets off horrible menstrual cramps. I'm sitting here looking at a treadmill that I'm afraid to use because walking on it for a little while sends me to my bed, curled up into a fetal position, waiting for the cramps to pass.My gynecologist tried one round of progestin for 20 days but that didn't really seem to help. That was in November. I also got married in November. I did not have sex with my husband until we got married. And now I can barely have sex with him at all. This has all been devastating. I've gained a little weight, I'm depressed, I'm weak from the loss of blood.... is there any hope? I would like to have children, so an ablation is out of the question. What in the world am I supposed to do? I pray that Yasmin will work. I also have tons of people praying for me.
    REPLY     Quote     Top     Bottom    

Bookmark and Share

View topic in raw text format.
< REFRESH >
 Register
 Login
 Main Page
 Uterus News
Feature Story
 Education Center

Conditions
Treatments
Diagnostics

Find a Physician
HTA in the News
 Heavy Periods Center
sharonbober  Uterus
 Hero™

Dr. Sharon Bober:
Healing the Sex Lives of Cancer Patients
About Heroes
 Community
Uterus1 Forums
Patient Stories
Frequently
    Asked Questions

One Question Poll
    Archive

 Reference
Locate a Specialist
Online Resources
Uterus Anatomy
Video Library
Menstrual Diary
Office Visits
Patient Brochures
  
advertisement
Home About Us Press Jobs Advertise With Us Contact Us
advertisement
© 2017 Body1 All rights reserved.
Disclaimer: The information provided within this website is for educational purposes only and is not a substitute for consultation with your physician or healthcare provider. The opinions expressed herein are not necessarily those of the Owners and Sponsors of this site. By using this site you agree to indemnify, and hold the Owners and Sponsors harmless, from any disputes arising from content posted here-in.